Alert archive / California / Wind Advisories in 2008
Wind Advisory 9, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 3, 2008, 11:29 AM PST for Siskiyou County, California. It took effect at Nov 3, 2008, 12:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2008, 11:29 AM PST (19:29 UTC)
- In effect from
- Nov 3, 2008, 12:00 PM PST
- Expired
- Nov 3, 2008, 9:16 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 031929 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1129 AM PST MON NOV 3 2008 CAZ081-040300- /O.NEW.KMFR.WI.Y.0009.081103T2000Z-081104T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1129 AM PST MON NOV 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. AN INTENSIFYING STORM SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL MOVE INLAND LATER THIS AFTERNOON AND EARLY TONIGHT. SOUTHERLY WINDS AHEAD OF THE STORM WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH IN THE SHASTA VALLEY WITH GUSTS AS HIGH AS 50 MPH AND CONTINUE THROUGH EARLY TONIGHT. AS THE STORM SYSTEM MOVES FARTHER EAST...WINDS WILL LESSEN TO 15 TO 25 MPH LATER TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RH/MW
2 follow-up statements
000 WWUS76 KMFR 032217 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PST MON NOV 3 2008 CAZ081-040600- /O.EXT.KMFR.WI.Y.0009.000000T0000Z-081104T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 217 PM PST MON NOV 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. AN INTENSIFYING STORM SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL MOVE INLAND THIS AFTERNOON AND EARLY TONIGHT. SOUTHERLY WINDS OF 25 TO 35 MPH ARE EXPECTED IN THE SHASTA VALLEY WITH GUSTS AS HIGH AS 50 MPH THROUGH EARLY TONIGHT. AS THE STORM SYSTEM MOVES FARTHER EAST...WINDS WILL LESSEN TO 15 TO 25 MPH LATER TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RH/MW
000 WWUS76 KMFR 040516 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 916 PM PST MON NOV 3 2008 CAZ081-040630- /O.CAN.KMFR.WI.Y.0009.000000T0000Z-081104T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 916 PM PST MON NOV 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. VARIABLE LIGHT TO MODERATE WINDS WILL CONTINUE THROUGH THE EVENING AS THE DEEP LOW PRESSURE CENTER CONTINUE TO MOVE TO THE NORTH OF THE AREA. $$ SVEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 3, 9:20 AM PST, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 3, 9:20 AM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
920 AM PST MON NOV 3 2008
.UPDATE...WE UPDATED THE MARINE FORECAST EARLIER TO UPGRADE TO A
GALE WARNING SOUTH OF CAPE BLANCO. ALSO...JUST ISSUED A SNOW
ADVISORY TO COVER MOST AREAS FROM THE CASCADES AND SISKIYOUS
THROUGH SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA.
VIGOROUS SHORT WAVE OFF THE COAST WILL SPREAD INCREASING RAIN AND
SNOW OVER THE REGION THIS AFTERNOON THROUGH TONIGHT. CONSIDERING
THE POTENTIAL IMPACT OF THIS EARLY-SEASON SNOW EVENT...HAVE ISSUED
THE ADVISORY TO COVER MOST AREAS DESPITE SOME NOT QUITE MEETING
FORECAST SNOW AMOUNT CRITERIA.
HAVE BEEN LEANING ON THE NAM12 IN THE SHORT TERM...THROUGH SOME OF
THE RAIN TOTALS FROM THIS MODEL LOOK OVERDONE LATER TODAY THROUGH
TONIGHT. ITS SOLUTION OF A 996 MILLIBAR SURFACE LOW PARKED OFF
THE SOUTH OREGON COAST BY 00Z THIS AFTERNOON IS PERCEIVED AS GOOD.
NEW WINTER WEATHER ADVISORY PRODUCT HAS BEEN ISSUED. FORECASTS
BEING UPDATED. STAVISH
&&
.PREV DISCUSSION... /ISSUED 332 AM PST MON NOV 3 2008/
DISCUSSION...A ONE TWO PUNCH WILL MOVE INTO SOUTHWEST OREGON AND
NORTHERN CALIFORNIA TODAY. THE FIRST EVENT IS ALREADY BRINGING
RAIN TO SOUTHWEST OREGON AND NORTHERN CALIFORNIA WITH RAINFALL
AMOUNTS IN THE PAST 6 HOURS BETWEEN .30 AND .60 INCHES. 500MB
TEMPS OF -24C AND GREATER WILL REACH THE COAST LATE THIS AFTERNOON
AND TONIGHT WHICH COULD BRING ISOLATED THUNDERSHOWERS OVER THE
MARINE WATERS AND ADJACENT COAST.
CURRENT IR IMAGE SHOWS A LOW DEVELOPING NEAR 42 N AND 133 W. THIS
WILL BE THE SECOND PUNCH THAT WILL IMPACT THE CWA LATE THIS
AFTERNOON AND TONIGHT. BOTH THE NAM AND GFS BRING THIS LOW TO THE
COAST LATE THIS AFTERNOON...THEN MOVING THROUGH THE CWA OVERNIGHT
TONIGHT. SNOW LEVELS WILL LOWER TO 4000-4500 FEET OVERNIGHT
TONIGHT. WITH THE BULK OF THE MOISTURE EXPECTED TO BE CENTERED IN
SOUTHWEST OREGON AND WESTERN AND SOUTH SISKIYOU COUNTY...HAVE GONE
WITH A SNOW ADVISORY FOR CAZ 80 AND 82. THE ADVISORY IS
BORDERLINE...BUT THERE IS THE POTENTIAL FOR SOME LOCATIONS TO PICK
UP TO 8 INCHES TONIGHT ABOVE 4500 FEET. THE SISKIYOUS AND CASCADES
WILL GET THEIR FIRST SIGNIFICANT SNOW OF THE SEASON...BUT AMOUNTS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. HOWEVER IT IS
LIKELY THAT HWY 140 AND 62 AS WELL AS SISKIYOU SUMMIT WILL PICK UP
4 TO 7 INCHES TUESDAY NIGHT.
THE TROUGH AXIS WILL SHIFT EAST OF THE CWA TUESDAY WITH A COLD
MOIST WEST TO NORTHWEST FLOW ALOFT. SHOWERS TUESDAY WILL BE MOSTLY
CONFINED TO ALONG AND WEST OF THE CASCADES WITH SNOW LEVELS
HOVERING AROUND 400 FEET.
500MB HEIGHTS RISE AS THE TROUGH CONTINUES TO MOVE EAST TUESDAY
NIGHT. AT THE SURFACE...A WARM FRONT WILL APPROACH THE COAST
TOWARDS WEDNESDAY MORNING...THEN MOVE INLAND WEDNESDAY AFTERNOON.
IT IS QUESTIONABLE AS TO HOW MUCH AND THE EXTENT OF THE
PRECIPITATION. IT LOOKS LIKE MOST OF THE SIGNIFICANT QPF WILL BE
NORTH OF CAPE BLANCO AND OVER THE NORTHWEST PART OF THE CWA. THE
MODELS DO HINT AT MORE ALONG THE SOUTHWEST COAST...BUT THIS MAY BE
A BIT OVERDONE.
THE WARM FRONT ALONG WITH THE PRECIPITATION WILL LIFT NORTH OF
THE CWA WEDNESDAY NIGHT WITH MOST AREAS TURNING OUT DRY AND MILDER
THURSDAY. THE DRY AND MILD WEATHER WILL CONTINUE INTO
FRIDAY...THEN RAIN WILL RETURN SATURDAY AS A COLD FRONT APPROACHES
THE AREA.
&&
.AVIATION...CIGS WILL LOWER TO IFR THIS MORNING AND AFTERNOON.
CIGS AT THE COAST WILL BE AROUND 1500 FEET WITH SOME AREAS
LOWERING BELOW 1000 FEET. VISIBILITIES WILL OCCASIONALLY BE
RESTRICTED DUE TO A LOW CLOUD DECK AND PRECIPITATION. INLAND
LOCATIONS CIGS WILL START OUT AT MARGINAL MVFR THEN ARE EXPECTED
TO LOWER TO IFR THIS AFTERNOON INTO THIS EVENING. MTNS WILL BE
OBSCURED TODAY WITH VISIBILITIES OCCASIONALLY BEING REDUCED DUE TO
RAIN. WINDS WILL INCREASE LATE THIS MORNING AND AFTERNOON AS
ANOTHER DEVELOPING LOW PRESSURE REACHES THE COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
TUESDAY FOR ORZ029-ORZ030-ORZ031.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST
TUESDAY FOR ORZ027-ORZ028.
CA...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
TUESDAY FOR CAZ080-CAZ082-CAZ083-CAZ084-CAZ085.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 PM PST THIS EVENING
FOR PZZ356-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 8 PM PST THIS EVENING FOR PZZ356-
PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM PST TUESDAY FOR PZZ350-
PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM PST TUESDAY
FOR PZZ350-PZZ370.Hazardous weather outlook, Nov 3, 9:38 AM PST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 938 AM PST MON NOV 3 2008 ORZ027-028-040100- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 938 AM PST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4000 FEET WILL BE IN EFFECT FROM 1 PM PST TODAY THROUGH TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER WEATHER ADVISORY FOR SNOW WILL REMAIN IN EFFECT UNTIL 10 AM PST TUESDAY ABOVE 4000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083>085-ORZ029>031-040100- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 938 AM PST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4500 FEET WILL BE IN EFFECT FROM 1 PM PST TODAY UNTIL 4 AM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-040100- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- 938 AM PST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4000 FEET WILL BE IN EFFECT FROM 1 PM PST TODAY UNTIL 4 AM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Nov 3, 11:15 AM PST, 14 minutes before
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
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:52 AM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 31 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.